I was beyond exhausted last night through today so didn’t post about last night’s ATG. It was my final round and it has left me very weak. I also have continued to have itchiness issues and my skin looks even worse than it did. ATG runs from about midnight or 1 to 8:30 or 9:00am. As treatments have continued, the more it seems I have at least some allergic response to it (though not enough to discontinue treatment).
I feel like it is finally hitting all of us just how sick I am. I am extremely shaky and even once I am discharged, I will not be able to be Fiona’s primary caretaker right away. That cost makes me sad. I have missed seeing her so much but at least I get to see her for a few hours in the hospital and once I am home, I can at least spend more time with her.
One of the most frustrating things is that I’m having a very minimal response to platelet transfusions. My platelets were 3 today and immediately following a transfusion, I only jumped to 17. This has happened multiple times now. My other test is run at midnight and by then, my platelets are back down to 2 or 3. This means platelets are only lasting about a half day in my system. Compared to the times I was able to hold platelets for a week or more, this feels pretty discouraging. That said, the ATG treatment can cause thrombocytopenia which is just a fancy word for lowered platelets. This means for the foreseeable future, I will require daily platelet transfusions. It’s looking like I may even require daily red blood transfusions as well. I’ll continue to be weak and shaky and I don’t even know if my petechiae will have a chance to heal before I accumulate more.
In other news, I can’t even report on my white count and neutrophil levels because in that respect, the ATG has done it’s job by totally killing off my white cells. It is registering so low in their tests that there’s nothing the machines can report. This means I’ll also be giving myself daily injections to try to boost my white counts.
I don’t know exactly when I will be discharged. We think it will depend how weak I am, how long I hold blood products, and my confidence in being able to move around. Being on a second story apartment may prove difficult and beyond the physical weakness and exhaustion, the medications I am on cause a host of side effects from confusion and deep bone pain to high blood sugar and blood pressure. Whenever I stand up to try to do something, I need help walking and oddly, sound becomes very muffled for me. I get dizzy and I am very slow.
I know many people have offered to come visit and help but with literally no white count, I think we can’t risk it for now. If I haven’t gotten back to you yet, I’m sorry. I definitely will but I fall asleep in the middle of writing this blog and talking to people in person (and even during my regular check-ups like getting my BP and temperature). So, honestly, much communication seems a bit beyond my grasp at the moment.
Thanks for keeping us in your thoughts and prayers and staying up to date on what is happening.